MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Patient sex: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted, explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the glidesheath slender fractured upon advancement.Additional information was received on (b)(6) 2022: the procedure for the patient was r2p.To resolve the issue the physician gave nitro and pulled back.The physician was able to remove all the sheath, including any fractured pieces apart from the sheath.The patient condition was stable.There was no equipment or other devices used with the reported product.The original intended procedure was able to be completed.Another long destination slender was used, performed and intervention.User facility reported that the dilator may have not been in the sheath when extracting and moving.The entire sheath was removed.
 
Additional Manufacturer Narrative
One r2p was returned for product evaluation.The returned sample included the dilator and sheath.The sample was subjected to visual analysis.The dilator was fully inserted into the sheath.The swage band was found to be intact.The length of the 1st piece was 69.2cm from the sheath hub.The coil began to unravel at 68.7cm from the sheath hub.The pebax outer covering appeared to be absent also at 68.7cm from the sheath hub.The second piece was found to be 107.1cm long.The coil starts unraveling from 105.5cm and ends at 109.3cm from the sheath tip.There was a kink at 5.4cm from the sheath tip.A pinch was found 18.5cm to 20.3cm from the sheath tip and the sheath was found to be stretched from 12 to 93.7cm from the sheath tip.There was damage on and around the sheath tip.The complaint can be confirmed for mechanical separation.The exact root cause cannot be determined.The likely root cause is continued attempts at withdrawal in the face of resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Non-conformance was initiated for the risk level increase.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14739688
Report Number1118880-2022-00044
Device Sequence Number5596049
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot Number0000057103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/18/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MM BALLOO, VIPER CATHETER & CSI DEVICE.; 5-FRENCH SHEATH & 4 FRENCH PIGTAIL CATHETER.; 6 FRENCH 149 CM INTERVENTIONAL SHEATH.; ARTERIAL SHEATH 5 FR.; CROSTELLA AND MISAGO.; FENTANYL (SUBLIMAZE) INJECTION - 50MG.; HEPARIN (PORCINE) 5,000 UNITS.; HEPARIN (PORCINE) INJECTION - 3,000 UNITS.; HEPARIN IN NS TABLE 2000-0.9 UNIT - 1,000 ML.; LONG MULTIPURPOSE CATHETER.; MIDAZOLAM IV (VERSED) 5MG/5ML INJECTION.; NITROGLYCERIN 5MG, NITROGLYCERIN SYRINGE - 200MCG.; SODIUM CHLORIDE .9% 1,000ML VERAPAMIL LSOPTIN 5MG.; VERAPAMIL (LSOPTIN), MG, NITROGLYCERIN 200MCG.
Patient SexUnknown